Alert archive / Nebraska / Fire Weather Watches in 2012
Fire Weather Watch 21, NWS North Platte, NE
NWS North Platte, NE issued this fire weather watch at Aug 30, 2012, 2:45 PM MDT for 22 counties in Nebraska. It took effect at Aug 31, 2012, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 30, 2012, 2:45 PM MDT (20:45 UTC)
- In effect from
- Aug 31, 2012, 9:00 AM MDT
- Expired
- Aug 31, 2012, 2:44 AM MDT
- In force
- Issued by
- NWS North Platte, NE
All 22 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 35 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5005 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
968 WWUS83 KLBF 302045 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT THU AUG 30 2012 CRITICAL FIRE DANGER CONTINUES INTO THE EVENING HOURS ALONG AND SOUTH OF A COLD FRONT...EXTENDING FROM OSHKOSH...TO EWING. TEMPERATURES SOUTH OF THIS LINE WILL BE IN THE MID TO UPPER 90S THIS EVENING...WITH GUSTY SOUTHWESTERLY WINDS OF 15 TO 25 MPH. RELATIVE HUMIDITIES WILL BEGIN TO RECOVER TO AROUND 20 PERCENT BY MID EVENING. FOR FRIDAY...THE FRONTAL BOUNDARY WILL LIFT NORTH INTO THE BLACK HILLS AND NORTHEASTERN NEBRASKA. HIGH TEMPERATURES WILL REACH THE MID 90S TO NEAR 100 DEGREES FRIDAY AFTERNOON. THE HIGH HEAT...COMBINED WITH GUSTY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES...WILL PRODUCE EXTREME OR CRITICAL FIRE DANGER FRIDAY AFTERNOON AND FRIDAY EVENING. NEZ208-310400- /O.CAN.KLBF.FW.W.0037.000000T0000Z-120831T0400Z/ /O.NEW.KLBF.FW.A.0021.120831T1500Z-120901T0400Z/ NIOBRARA VALLEY/FORT NIOBRARA NWR- 245 PM MDT THU AUG 30 2012 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTH CENTRAL NEBRASKA... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. THE RED FLAG WARNING HAS BEEN CANCELLED. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR AND EXPLOSIVE GROWTH IS POSSIBLE WITH ANY FIRE START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ204-206-210-219-310400- /O.NEW.KLBF.FW.A.0021.120831T1500Z-120901T0400Z/ /O.CON.KLBF.FW.W.0037.000000T0000Z-120831T0400Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST-FRENCHMAN BASIN-LOESS PLAINS- 345 PM CDT THU AUG 30 2012 /245 PM MDT THU AUG 30 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN SANDHILLS...THE EASTERN NEBRASKA PANHANDLE...AND PORTIONS OF SOUTHWESTERN NEBRASKA... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH TONIGHT. WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH ON FRIDAY. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR AND EXPLOSIVE GROWTH IS POSSIBLE WITH ANY FIRE START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ209-310400- /O.CON.KLBF.FW.W.0037.000000T0000Z-120831T0400Z/ LOUP RIVERS BASIN- 345 PM CDT THU AUG 30 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 209 LOUP RIVERS BASIN. * WINDS...SOUTH 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR AND EXPLOSIVE GROWTH IS POSSIBLE WITH ANY FIRE START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LBF
2 follow-up statements
018 WWUS83 KLBF 310208 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 908 PM CDT THU AUG 30 2012 ...CRITICAL FIRE DANGER IS POSSIBLE FRIDAY... .WINDS HAVE DECREASED WELL BELOW 25 MPH AND RELATIVE HUMIDITY HAS RECOVERED TO OVER 20 PERCENT IN MOST AREAS. THE RED FLAG WARNING HAS BEEN CANCELLED FOR THURSDAY. FOR FRIDAY...A WARM FRONT WILL LIFT NORTH PRODUCING STRONG SOUTH AND SOUTHEAST WINDS. HIGH TEMPERATURES WILL REACH THE MID 90S TO NEAR 100 DEGREES FRIDAY AFTERNOON. THE HIGH HEAT... COMBINED WITH GUSTY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES... COULD PRODUCE EXTREME OR CRITICAL FIRE DANGER IN SOME AREAS FRIDAY AFTERNOON AND FRIDAY EVENING. NEZ204-206-210-219-311015- /O.CAN.KLBF.FW.W.0037.000000T0000Z-120831T0400Z/ /O.CON.KLBF.FW.A.0021.120831T1500Z-120901T0400Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST-FRENCHMAN BASIN-LOESS PLAINS- 908 PM CDT THU AUG 30 2012 /808 PM MDT THU AUG 30 2012/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN SANDHILLS...THE EASTERN NEBRASKA PANHANDLE... AND PORTIONS OF SOUTHWESTERN NEBRASKA... ...RED FLAG WARNING FOR THURSDAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR AND EXPLOSIVE GROWTH IS POSSIBLE WITH ANY FIRE START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ209-310315- /O.CAN.KLBF.FW.W.0037.000000T0000Z-120831T0400Z/ LOUP RIVERS BASIN- 908 PM CDT THU AUG 30 2012 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED WELL BELOW 25 MPH AND RELATIVE HUMIDITY HAS RECOVERED TO OVER 20 PERCENT IN MOST AREAS. THE RED FLAG WARNING HAS BEEN CANCELLED. $$ NEZ208-311015- /O.CON.KLBF.FW.A.0021.120831T1500Z-120901T0400Z/ NIOBRARA VALLEY/FORT NIOBRARA NWR- 808 PM MDT THU AUG 30 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTH CENTRAL NEBRASKA... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR. * WINDS...SOUTHEAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR AND EXPLOSIVE GROWTH IS POSSIBLE WITH ANY FIRE START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/LBF
976 WWUS83 KLBF 310844 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 AM CDT FRI AUG 31 2012 ...CRITICAL FIRE DANGER TODAY INTO THIS EVENING... .STRONG SOUTH AND SOUTHEAST WINDS WILL OCCUR THIS AFTERNOON INTO THIS EVENING. HIGH TEMPERATURES WILL REACH THE UPPER 90S THIS AFTERNOON. THE HIGH HEAT...COMBINED WITH GUSTY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES...WILL PRODUCE CRITICAL FIRE DANGER. THE AREA OF GREATEST CONCERN WILL BE FOR AREAS NEAR AND WEST OF HIGHWAY 83. NEZ204-206-208-210-219-312100- /O.UPG.KLBF.FW.A.0021.120831T1500Z-120901T0400Z/ /O.NEW.KLBF.FW.W.0038.120831T1500Z-120901T0400Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN-LOESS PLAINS- 344 AM CDT FRI AUG 31 2012 /244 AM MDT FRI AUG 31 2012/ ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 11 PM CDT /10 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 11 PM CDT /10 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...SOUTH TO SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR AND EXPLOSIVE GROWTH IS POSSIBLE WITH ANY FIRE START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LBF
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Aug 30, 12:40 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 30, 12:40 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 140 PM CDT THU AUG 30 2012 .AVIATION...A COLD FRONT WILL STALL FROM NEAR KBUB TO KSNY THIS AFTERNOON. TO THE NORTH OF THE FRONT...SFC WINDS WILL NE NORTH TO NORTHEAST AT 5 TO 15 KTS...WHILE SOUTHWEST WINDS WILL CONTINUE AT 10 TO 20 KTS TO THE SOUTH OF THE FRONT. BROKEN MID LEVEL CEILINGS AND FEW LIGHT RAIN SHOWERS ARE POSSIBLE TO THE NORTH OF THE FRONT THROUGH LATE THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 626 AM CDT THU AUG 30 2012/ AVIATION... VFR IS EXPECTED FOR KLBF AND KVTN FOR 12Z TAFS. A COLD FRONT WILL REACH KVTN BY AROUND 12Z WITH WINDS NEAR 32010KT. WINDS TO BECOME NORTHERLY BY 15Z WITH GUST TO AROUND 20KT THROUGH THE AFTERNOON...DIMINISHING AFTER 00Z. AT KLBF...WINDS 22012G18KT AFTER 15Z TO PERSIST UNTIL 00Z...DIMINISHING AND VARIABLE THEREAFTER. PREV DISCUSSION... /ISSUED 356 AM CDT THU AUG 30 2012/ SYNOPSIS... UPPER AIR ANALYSIS FROM THIS EVENING HAS THE RIDGE OF HIGH PRESSURE STILL FIRMLY IN CONTROL OVER MUCH OF THE CONTIGUOUS 48. THERE ARE A TRIO OF TROUGHS ADVANCING ACROSS CANADA...THE FIRST AFFECTING THE COAST OF BRITISH COLUMBIA...THE NEXT OVER THE NORTHERN CANADIAN PRAIRIES...AND FINALLY THE THIRD NORTHEAST OF THE MARITIMES. ISSAC HAS RELUCTANTLY DRIFTED NORTH THROUGH THE DAY...NOW CENTERED JUST WSW OF BATON ROUGE. AT THE SURFACE...A COLD FRONT IS SEEN ADVANCING SOUTH THROUGH WEST CENTRAL SOUTH DAKOTA...AND IS NOW LOCATED AS OF 07Z NEAR HERMOSA. SOUTH OF THIS BOUNDARY...THE ATMOSPHERE REMAINS WELL MIXED WITH TEMPERATURES STILL IN THE 80S...TO EVEN NEAR 90 ACROSS NORTHWEST NEBRASKA. MID 70S TO LOW 80 IS THE NORM ELSEWHERE ACROSS THE CWA. CONCERNING ARE THE CURRENT DEW POINT TEMPERATURES...WITH LOW 30S BEING REPORTED ACROSS THE HEART OF THE SANDHILLS. IN FACT...CRESCENT LAKE NWR IS REPORTING JUST 14 PERCENT RH AT THIS HOUR...AND KTIF AND KVTN IS SLIGHTLY HIGHER...17 PERCENT. THE LATEST METAR FROM KTIF ALSO INDICATES SOUTHWESTERLY WIND AT 15...GUSTING TO 22KTS. LOCALIZED RED FLAG CRITERIA CONTINUES AT THIS EARLY HOUR. DISCUSSION... SHORT TERM...THROUGH 12Z SUNDAY. MAIN FORECASTING CONCERN CONTINUE TO BE HIGH TEMPERATURES...WIND SPEEDS...AND THE THREAT OF EXTREME FIRE BEHAVIOR OVER THE NEXT 24 TO 48 HOURS. TODAY...ONGOING RED FLAG WARNING WILL REMAIN IN EFFECT FROM 11 AM THROUGH 11 PM CDT TONIGHT. THERE/S GOOD AGREEMENT IN THE NEAR TERM IN WHICH WEAK SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD SOUTHEAST ACROSS THE NORTHERN HIGH PLAINS...THIS IN TURN WILL FORCE A WEAK COLD FRONT SOUTH INTO NORTHERN NEBRASKA WHICH SHOULD EFFECTIVELY STALL OUT ALONG OR JUST SOUTH OF A KONL TO KTIF TO CRESCENT LAKE LINE. AS ELUDED TO ABOVE...THE FRONT IS SURGING SOUTH...THE HRRR/RAP SOLUTIONS SEEM TO HAVE THE BEST HANDLE ON TIMING...THUS FOLLOWED THEIR GUIDANCE WHICH PUTS THE FRONT AT OUR NORTHERN DOORSTEP AT OR SLIGHTLY BEFORE 12Z. THE TIMING OF THIS BOUNDARY HAS HUGE IMPACTS AS SEVERAL FIRES ARE ACTIVELY BURNING ACROSS NORTHERN PORTIONS OF SHERIDAN COUNTY...AND A DISTINCT WIND SHIFT /SSW TO NORTHERLY/ WILL BE EXPECTED WITH THE PASSAGE. AHEAD OF THE FRONT...TEMPERATURES WILL APPROACH IF NOT EXCEED 100F THIS AFTERNOON AS STRONG MIXING AND COMPRESSIONAL HEATING OCCURS IN ADVANCE OF THE BOUNDARY. MOST SHORT TERM SOLUTIONS AHEAD OF THE BOUNDARY INDICATE H85 T/S RISING INTO THE LOW 30S BY 21Z...THE GFS IS NOT AS AMBITIOUS...WITH MID TO UPPER 20S SUGGESTED. THE NAM HAS BEEN TOUGH TO BEAT DURING THIS ABNORMALLY HOT SUMMER...SO WILL CONTINUE TO EMPLOY A BLEND OF THE NAM 2M TEMPERATURES WITH THE MET GUIDANCE. TONIGHT USED A 2:2:1 RATIO OF THE ONGOING FORECAST...WITH THE MET TO THE NAM12 2M TEMPS...AS THE DETERMINISTIC SOLUTION SEEM A BIT TOO WARM GIVEN THE SLIGHTLY COOLER H85 TEMPERATURES AS COMPARED TO WEDNESDAY. THE MODEL RANGES HIGHS SOUTH OF THE FRONT FROM THE LOW 100S ACROSS SOUTHWEST NEBRASKA...TO OVER 110 ACROSS WHEELER...GARFIELD AND SOUTHERN PORTIONS OF HOLT COUNTY. THE BLEND KEEPS LOW TRIPLE DIGIT READINGS ACROSS MUCH SW NEBRASKA...AND ALLOWS FOR HIGHS AT OR JUST BELOW 104 SOUTH OF THE FRONT OVER THE EASTERN SANDHILLS AND/OR NORTH CENTRAL NEBRASKA. NOW A SHARP TEMPERATURE GRADIENT IS EXPECTED BEHIND THE BOUNDARY...WITH UPPER 80S TO LOW 90S EXPECTED ACROSS MUCH OF NORTHWEST NEBRASKA AND OUR NORTHERN COMMUNITIES SUCH AS KVTN. ONE CAVEAT...THE LATEST /30.04Z/ IS A BIT MORE AGGRESSIVE WITH THE SOUTHWARD ADVANCE OF THE BOUNDARY...WHICH WOULD HOSE UP THE HIGH TEMPERATURE FORECAST FOR LOCATIONS SUCH AS KTIF AND KONL...WILL NEED TO MONITOR TRENDS. ALSO USED A BLEND OF THE NAM12 WITH THE MET GUIDANCE AND PREVIOUS FORECAST FOR THE TD FORECAST TODAY. THE GOES SOUNDER DPI PWAT INDICATES ANOMALOUSLY LOW VALUES CONTINUING OUR WAY...WITH BUFR SOUNDINGS POINTING TO PWATS OF ONLY THE 25TH PERCENTILE. SEE NO REASON OF WHY WE WON/T SEE SUB 35-40F TDS SOUTH OF THE BOUNDARY THIS AFTERNOON...WHICH WILL TRANSLATE TO MINIMUM RH VALUES OF LESS THAN 15 PERCENT...POSSIBLY SUB 10 PERCENT. RED FLAG CRITERIA RH WILL BE MET ACROSS ALL OF FIRE ZONES 210...219..209...MUCH OF 206...204 AND SOUTHERN PORTIONS OF 208. GIVEN THAT A TIGHT PRESSURE GRADIENT WILL BE ALONG AND SOUTH OF THE BOUNDARY AND STRONG MIXING WILL ALLOW THE DOWNWARD TRANSPORT OF MOMENTUM FROM A FAIRLY STRONG LOW LEVEL JET...FEEL THAT WIND GUSTS TO 25 MPH WILL CERTAINLY BE POSSIBLE. BEHIND THE FRONT AND LATER IN THE AFTERNOON...WINDS WILL BEGIN TO SUBSIDE...SO THE RED FLAG WARNING MAY BE CANCELED EARLY. SOUTHERLY FLOW RETURNS BACK ACROSS THE ENTIRE CWA ON FRIDAY AS THE SURFACE HIGH PRESSURE BUILDS EAST ACROSS MINNESOTA. THE BOUNDARY IS SHOWN TO ADVANCE BACK NORTH AS A WARM FRONT AND KEEP THE WARMEST AIR NORTH AND WEST OF THE CWA. WITH SOUTHEASTERLY FLOW AT THE SURFACE...INCREASING LOW LEVEL MOISTURE FROM THE DECAYING ISSAC WILL HELP PUSH TD/S UP A COUPLE DEGREES...WITH ALL LOCATIONS RISING ABOVE 40F. GIVEN THE EXPECTED HIGHS IN THE 90S...CORRESPONDING MINIMUM RH VALUES WILL ONCE AGAIN FALL TO CRITICAL VALUES ACROSS MUCH OF THE FORECAST AREA. WIND SPEEDS ARE NOT EXPECTED TO MEET THE RFW CRITICAL THRESHOLD HOWEVER...SO WILL FORGO A FIRE WEATHER WATCH AT THIS TIME. SATURDAY AND SUNDAY MORNING...INCREASING MOISTURE AND POSSIBLY THE INFLUENCE OF CLOUDINESS FROM THE DECAY ISSAC WOULD HELP LIMIT TEMPERATURES TO THE LOW 90S WITH LOWS MODERATED IN THE MID 60S. EXTENDED...12Z SUNDAY AND BEYOND. THE LONGER RANGE SOLUTIONS HAVE BEEN PLAGUED BY INCONSISTENCIES ESPECIALLY WITH TIMING OF INDIVIDUAL FEATURES AND THE AMOUNT OF QPF THAT IS SUGGESTED. CONFIDENCE IS LOW...BUT TRIED TO DELEGATE THE BEST CHANCE OF POPS TUESDAY MORNING THROUGH THE EARLY WEDNESDAY TIME FRAME AND LEAVE THE REMAINDER OF THE EXTENDED DRY UNTIL BETTER AGREEMENT IS SHOWN /GENERALLY FOLLOWING THE PREVIOUS FORECAST/. THAT BEING SAID...A SLIGHT COOL DOWN IS ANTICIPATED THROUGH EARLY NEXT WEEK...WITH WIDESPREAD 80S BY MIDWEEK AS THE UPPER PATTERN SHIFTS TO MORE ZONAL WITH THE RIDGE SUPPRESSED ACROSS THE SOUTHERN STATES AND A COLD FRONT CROSSES THE NORTHERN PLAINS. && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR NEZ204-206-208>210-219. && AVIATION...TAYLOR
Hazardous weather outlook, Aug 30, 3:33 AM MDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 433 AM CDT THU AUG 30 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-310945- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 433 AM CDT THU AUG 30 2012 /333 AM MDT THU AUG 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. RED FLAG WARNING IN EFFECT TODAY THROUGH THIS EVENING ACROSS THE ENTIRE OUTLOOK AREA. A WEAK COLD FRONT WILL DROP THROUGH NORTHERN NEBRASKA TODAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED...ESPECIALLY SOUTH OF THE FRONT...GENERALLY SOUTH OF A LINE FROM ANTIOCH TO O'NEILL. ANY FIRES WHICH DEVELOP WILL BE CAPABLE OF EXPLOSIVE GROWTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EXTREMELY DRY CONDITIONS WILL PERSIST OVER WESTERN AND NORTH CENTRAL NEBRASKA. ON FRIDAY AND INTO THE WEEKEND TEMPERATURES WILL DROP INTO THE 90S...AND COMBINE WITH CONTINUED DRY CONDITIONS TO PRODUCE A HIGH FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
Nearby
Fire Weather Watches in Nebraska, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.